It is currently Sat Nov 29, 2014 1:18 am




Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 4 posts ] 
 Skin became hypersensitive after increased bowel tolerance. 
Author Message
Post Skin became hypersensitive after increased bowel tolerance.
I was wondering if anyone could relate similar experiences...

Last weekend, I started feeling poorly. It was unusual in that I had all the symptoms of a flu (chills, fever, muscle aches, loss of appetite) except for the respiratory symptoms -- absolutely no coughing, sneezing, phlegm, constriction, etc. At the first sign, I titrated to bowel tolerance, which turned out to be just under 15,000 mg/day (my normal bowel tolerance is about 3,000mg).

I saw a rapid improvement and was feeling much better within 48 hours, except for one side effect -- the skin on the front and back of my mid- to lower-torso region has become extremely sensitive to touch. Even while walking around, the friction of my cotton shirt is just below the threshold of calling this sensation pain. This started during my Vitamin C treatment, and has continued for the 3 days that I've been well.

I've done a little research, and it seems two possible causes are side effects of medication (which I'm not taking) or a mild peptic ulcer. I've never had an ulcer, but I was wondering if a huge ascorbic acid dose could possibly trigger an ulcer.

Thanks...


Wed Jul 12, 2006 1:22 pm
Ascorbate Wizard
Ascorbate Wizard

Joined: Tue Nov 22, 2005 3:16 pm
Posts: 9362
Location: Lisle, IL
Post Interesting
We can infer that the flu-like symptoms were caused by a rapid depletion in ascorbate, and that what ever caused this depletion was not in the sinus or lungs, or did not increase your histamine levels in these two areas.


Sometimes a mild infection can produce similiar symptoms, but usually there is pain in the area of the infection, e.g. bladder, prostate, etc.

Not certain why your skin would become so tender, but a rash is itself a detoxification reaction.

Keep us informed.

_________________
Owen R. Fonorow, Orthomolecular Naturopath


Wed Jul 12, 2006 2:11 pm
Profile
Post Yes, it's odd
It's definitely not a rash; my skin looks perfectly normal.

In any case, I scheduled a doctor's appointment for 2 weeks from now, and I hope it clears up before then so I can cancel the appointment!


Wed Jul 12, 2006 3:49 pm
Post Update
So two days after my last post, a rash DID erupt, but exclusively on the right side of my lower torso. This made my self-diagnosis all too easy, as only one disease presents with this pattern for a rash: shingles! I did go to a doctor, who confirmed this and prescribed an antiviral medication. This, along with continued increased BT amounts of ascorbic acid, has led to my rash finally starting to clear up after 8 days (as opposed to the 2 to 4 weeks when allowed to go untreated).

What's strange, though, is that shingles is supposed to be triggered by a weakened immune system, and I have no reason to believe my immune system was any more stressed just prior to the start of my symptoms. Then again, this link hasn't been proven.

This update also comes with a question: Is it possible that BT levels of serum ascorbic acid could decrease the efficacy of pain medications? I've been taking hydrocordone/acetaminophen alternated with ibuprofen, both at maximum dosages, but they've been largely ineffective during this whole episode.


Sun Jul 23, 2006 1:49 am
Display posts from previous:  Sort by  
Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 4 posts ] 


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © phpBB Group.
Designed by Vjacheslav Trushkin for Free Forums/DivisionCore.